Arkansas, 2004

Flash Flood in Arkansas, June 15, 2004

June 15, 2004 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 9:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 9:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT TUE JUN 15 2004

.DISCUSSION...
UPPER LOW ANALYZED OVER EASTERN TEXAS THIS MORNING WITH SURFACE LOW
NEAR KJAN. AREAS OF RAIN MOVING MOSTLY EAST TO WEST ACROSS THE AREA
WITH THE BIGGEST CONCENTRATION IN THE SOUTH. BASED ON RADAR TRENDS
THIS MORNING UPPED POPS TO LIKELY CATEGORY IN CENTRAL AND EAST FOR
THIS AFTERNOON AND WENT TO 70 PERCENT IN THE SOUTH. UPPED POPS TO
30 PERCENT IN THE NORTHWEST. NORMALLY...OUTFLOW BOUNDARY AND EFFECTS
OF KANSAS MCS OVERNIGHT WOULD BE A CONCERN FOR NORTHWESTERN ARKANSAS
BUT SATELLITE THIS MORNING SHOWED EFFECTS OF TROPICAL LOWS IN THIS
AREA AND CIRCULATION AROUND IT DISRUPTING THE SOUTHEASTERN EDGES OF
THE DECAYING MCS...SO ANY OUTFLOWS FROM THIS WILL LIKELY WASH OUT
AND NOT BE MUCH OF A FACTOR. SLIGHT CHANGES MADE TO INCREASE CLOUDS
FOR THIS AFTERNOON AND TONIGHT. TEMP AND WIND FORECASTS LOOK GOOD
FOR NOW AND ONLY OTHER UPDATES WERE TO TAKE OUT MORNING WORDING.
FIRST IMPRESSIONS ARE THAT LITTLE SIGNIFICANT CHANGE WILL BE MADE TO
THE SHORT TERM FORECAST THROUGH FRIDAY ON THE AFTERNOON PACKAGE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

29
Hazardous weather outlook, Jun 15, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 15 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE IN THE NORTHWESTERN GULF OF MEXICO WILL DRIFT NORTHWARD
TODAY. WARM...HUMID NEARLY TROPICAL AIR WILL BE IN PLACE OVER
ARKANSAS. THE LOW PRESSURE WILL SET OFF SCATTERED SHOWERS AND SOME
THUNDERSTORMS. DUE TO THE HIGH MOISTURE CONTENT OF THE AIR...SOME
LOCALLY HEAVY DOWNPOURS ARE LIKELY TO OCCUR. SOME SPOTS COULD PICK
UP 1 TO 2 INCHES OF RAIN...AND ISOLATED AMOUNTS TO 3 INCHES ARE NOT
OUT OF THE QUESTION. THE MOST FAVORED AREAS FOR THE LARGER RAIN
AMOUNTS WILL BE SOUTHERN AND EASTERN SECTIONS. THE CHANCES FOR
SEVERE THUNDERSTORMS WILL BE LOW...BUT AN ISOLATED STRONG STORM OR
TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LOW PRESSURE WILL STILL BE AFFECTING ARKANSAS ON WEDNESDAY...SO
LOCALLY HEAVY DOWNPOURS WILL AGAIN BE POSSIBLE. THE LOW WILL DRIFT
EAST OF THE STATE BY THURSDAY...WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS DECREASING THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

28

The radar

The Western Arkansas radar (KSRX), 87 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Johnson

When
June 15, 1:00 PM CST to 2:00 PM CST
Where
Johnson County, Hartman
Reported by
GOVT OFFICIAL
Coordinates
35.570, -93.460 (the zone’s center; the record gives no point)

Heavy rainfall briefly flooded a portion of U.S. Highway 64 at Hartman.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407513.